Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 104, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 24, 1997, 2:04 PM CDT for Peoria County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 1997, 2:04 PM CDT (19:04 UTC)
- Expired
- Aug 24, 1997, 2:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Peoria County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 2:15 PM CDT | Thunderstorm Wind | Princeville, IL | Thunderstorm winds blew down a tree 2 miles west of Princeville. No injuries or damage were reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 241904 RRA SVRSPI ILC143-241945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 204 PM CDT SUN AUG 24 1997 * SEVERE THUNDERSTORM WARNING FOR PEORIA COUNTY IN CENTRAL ILLINOIS * UNTIL 245 PM CDT * SOME LOCATIONS AFFECTED PRINCEVILLE DUNLAP PEORIA * AT 200 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF TOULON...OVER WEST JERSEY...MOVING SOUTHEAST AT 4N0 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:01 AM CDT, 12 hours 3 minutes earlier.
Area forecast discussion, Aug 24, 2:01 AM CDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 AM CDT SUN AUG 24 1997 CRNT CONVECTION ON THE WAIN AS LEAVING BEST AREA OF THTE ADV AND MOIST CONVERGENCE. THIS REFLECTED IN SAT LOOPS AS TOPS WARMING AND COOLERST TOPS IN ERN IA WHERE STORMS DUMPING HVY RAIN AND POSSIBLE TRAINING. MDLS SEEM TO VERIFY WELL WITH CRNT SIT AND HANDLE FCST TRENDS IN SIMILAR FASHION. GREATEST CHC FOR PCPN WILL BE NORTH OF WARM FRONT WHERE BEST THTE ADV AND UP LVL DYNAMICS EXIST. HOWEVER CRNT CONVECTION WILL PROBABLY PUT DOWN BNDRYS THAT WILL INTERACT WITH A MORE MOIST AND UNSTABLE AIRMASS FCSTD TO ADVECT INTO NRN IL AND CNTRL IL THIS AFTN INTO TONIGHT. PLUS FRONT FROM SRN MN INTO S.D. SHOULD ALSO MAKE ITS WAY INTO STATE TON ADDING TO THE CHCS OF STORMS. WILL RECOMMEND CHC FOR TRWS THIS AFTN AND INTO TON OVR ALL OF CWA. LIKE DY1 SINCE MDLS FCST MDT CAPE...HELICITY AND SHEAR OVR AREA THIS AFTN AND TONIGHT COMBINING WITH DWPTS AROUND 70. FRONT WILL STALL OVR AREA AS IT BECOMES PARALLEL TO FLOW BY TOM MORN. THIS WILL GIVE PLACE FOR MORE CONVECTION TO FIRE INTO TUE. FWC CLOSE TO CRNT TEMPS AND SINCE BLV CLOUDS WILL BREAK UP TO ALLOW FOR SOME HEATING...WILL STICK W/ CRNT FCST HIGHS: FOR TDY. CRNT FCSTD LOWS TON LOOK GOOD AS FRONT SHOULD PUSH SOUTH OF MOST OF CWA AND TEMPS BEHIND FRONT ARE SAME AS AHEAD OF FRONT. PIA 82/61 34 SPI 83/63 34 DEC 82/62 34 CMI 81/62 34 LWV 84/64 24 AUTEN
In the hours before
Special weather statement, Aug 24, 11:00 AM CDT, 3 hours 4 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-251200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT SUN AUG 24 1997 SYNOPSIS: A WEATHER SYSTEM OVER THE UPPER MIDWEST WILL CONTINUE TO MOVE SLOWLY SOUTHEAST TODAY...COMBINING WITH MOIST AND UNSTABLE AIR FROM THE SOUTHWEST. THIS WILL BRING THE CHANCE OF THUNDERSTORMS TO THE AREA FOR THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE...SO SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT. BYRD
Special weather statement, Aug 24, 11:07 AM CDT, 2 hours 57 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-251200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT SUN AUG 24 1997 SYNOPSIS: A WEATHER SYSTEM OVER THE UPPER MIDWEST WILL CONTINUE TO MOVE SLOWLY SOUTHEAST TODAY...COMBINING WITH MOIST AND UNSTABLE AIR FROM THE SOUTHWEST. THIS WILL BRING THE CHANCE OF THUNDERSTORMS TO THE AREA FOR THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE...SO SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 10:35 AM CDT | Severe Thunderstorm Warning | ILX | Macon | 25 min |
| Aug 24, 12:32 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 28 min |
| Aug 24, 12:48 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 27 min |
| Aug 24, 1:17 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 43 min |
| Aug 24, 1:26 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 49 min |
| Aug 24, 1:52 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 38 min |
| Aug 24, 2:51 PM CDT | Tornado Warning | ILX | Logan, Tazewell | 39 min |
| Aug 24, 3:17 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 43 min |
| Aug 24, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean | 48 min |
| Aug 24, 3:54 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 36 min |
| Aug 24, 4:09 PM CDT | Tornado Warning | ILX | Logan | 51 min |
| Aug 24, 4:24 PM CDT | Tornado Warning | ILX | Christian, Macon, Shelby | 36 min |
| Aug 24, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 44 min |
| Aug 24, 5:25 PM CDT | Tornado Warning | ILX | Mason, Menard | 35 min |
| Aug 24, 5:28 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 32 min |
| Aug 24, 6:06 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 39 min |
| Aug 24, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 39 min |
| Aug 24, 6:51 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.